… 10 mg of Paxil, I mean.
Let’s begin with a review of the Paxil withdrawal symptoms I posted a while back — in Blue are the ones that I am currently experiencing off and on:
- intense insomnia
- extraordinarily vivid dreams. This confuses me, given #1 above. Unless this is extraordinarily vivid daydreams. Which I have always had. So, normal.
- extreme confusion during waking hours. This one also confuses me. WebMD or whoever you are — what other hours are there beside waking? (see #1).
- intense fear of losing your sanity. Fear, not so much. Let’s call it Intense Acceptance.
- steady feeling of existing outside of reality as you know it (referred to as depersonalization at times). This is the one of the main things for me. It would be the worst thing if there was no panic.
- memory and concentration problems. I take this to mean lack of memory and/or concentration. I have the opposite. Over-memory and over-concentration. Which are problems. So which is it? Again I am confused. thinking about making #3 Blue too.
- Panic Attacks (even if you never had one before). This is the worst thing.
- severe mood swings, esp. heightened irritability / anger. This is the most annoying thing.
- suicidal thoughts (in extreme cases). Not a chance.
- an unconventional dizziness/ vertigo. Yes. Like what you might feel when you are experiencing an earthquake. A brief warning — something’s up — and then imbalance, rocking and rolling. Very strange. I am getting used to it. And I can make it look like my normal penguin walking so people don’t think anything of it, except perhaps to wonder why I walk like a penguin. See #12.
- the feeling of shocks, similar to mild electric one, running the length of your body. This goes with the above. It is what they call the Paxil brain zaps and these come immediately before onset of the earthquakes.
- an unsteady gait. This I have but I do not attribute it to withdrawal. I attribute it to my walking like a penguin. I walk like a penguin because the share of the medical community that I have available to me for treating my bad ankle is not actually treating the bad ankle, and is therefore a moron.
- slurred speech. Not Paxil withdrawal, but work-related due to conference call overload.
- headaches. These I have always had. I do not attribute headaches to withdrawal. I attribute headaches to wearing my glasses on the top of my head instead of on the part of my head that contains my eyes. Or wearing the wrong pair of glasses for the task at hand — short vision for reading, medium for computer, long for driving/riding. Sometimes I choose wrong. Because of the Murphy’s law of glasses. The pair you need you cannot find when you need them. You need them because you cannot see. Therefore, in order to find them, you have to see them, and in order to do that you have to have already found them. This and being left-handed are the two primary reasons why my actuarial life span is about 9 years shorter than average.
- profuse sweating, esp. at night. Nope. just profuse #1, esp. at night.
- muscle cramps. Yes but I think due more to penguin walking. Or due to Mo when he decides to be taking a nap while I am trying to get a big canter from him. This causes me to work my legs extra hard to floor Mo’s accelerator pedal, which causes my muscles to overwork and later cramp. Or this could also be due to Mo when he decides to spook after he has gotten into the big canter, which usually ends up with me overworking my muscles by trying to hang on for dear life, or by trying to get up after landing on my butt.
- blurred vision. Yes but not withdrawal. See #14.
- breaking out in tears. yes. this is new since the step down to 10 mg.
- hypersensitivity to motion, sounds, smells. Nope.
- loss of appetite. absolutely, significantly. not entirely a bad thing because of my other goal.
- nausea. especially in the morning.
- abdominal cramping, diarrhea. Nope.
- chills/ hot flashes. I have noticed some brief chills. But I think they come from when I stand for long periods in front of my fridge with the freezer door open, staring inside and not deciding what to make for dinner, because of #20. Otherwise I am and always have been too hot. I am thinking this will change when I am no longer carrying extra heat-retaining blubber, like that of whales, the beached group of which I am an honorary member of when I wear my dressage whites.
The past week, since my step down to 10 mg, some of these have become more noticeable or frequent – breaking out it tears, loss of appetite, brain zaps, anxiety/panic episodes.
Now I’m sure you already know what the drug Paxil and others in the SSRI class are believed to do … which is increase the extracellular level of the neurotransmitter serotonin by inhibiting its reuptake into the presynaptic cell, increasing the level of serotonin in the synaptic cleft available to bind to the postsynaptic receptor. Withdrawing the SSRI decreases the extracellular level of serotonin. Translation: Both the SSRI itself and the withdrawal from it are f-ing with my head.
Which is really pissing off my brain. So it is throwing all these temper tantrums, thinking it can wear me down and make me come off my high horse and just go back on the drug already.
Well, I don’t respond to temper tantrums. If you think throwing a tantrum is going to have the effect of getting what you want from me, Brain, think again.
You are my hero. I am not fighting a battle of your intensity, but do deal with mood/sleep/anxiety issues from time to time. I don’t take supplements, but I do find that when my diet is including more foods with vitamin D and omega 3 oil, I tend to feel better. (for what it’s worth…)
yes on both and also magnesium. The natural formula I am taking, Relaquil contains passion flower, valerian, L-theanine and magnesium. It helps I think, mostly when I remember to take it.